Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 145, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 21, 2007, 8:15 PM CDT for Gregory County, South Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 8:15 PM CDT (01:15 UTC)
- Expired
- Jun 21, 2007, 9:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County Gregory County, SD
The radar
The North Platte radar (KLNX), 181 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 1.3 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 220115 SVRFSD SDC053-220200- /O.NEW.KFSD.SV.W.0145.070622T0115Z-070622T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 815 PM CDT THU JUN 21 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN GREGORY COUNTY IN SOUTH CENTRAL SOUTH DAKOTA * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF GREGORY...OR ABOUT 19 MILES EAST OF WINNER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREGORY AROUND 820 PM CDT... BURKE AROUND 835 PM CDT... HERRICK AROUND 845 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4347 9951 4311 9951 4308 9903 4336 9909 $$ CJ
1 follow-up statement
000 WWUS53 KFSD 220132 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 832 PM CDT THU JUN 21 2007 SDC053-220200- /O.CON.KFSD.SV.W.0145.000000T0000Z-070622T0200Z/ GREGORY SD- 832 PM CDT THU JUN 21 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WESTERN GREGORY COUNTY... AT 832 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF DIXON...OR ABOUT 25 MILES EAST OF WINNER...MOVING SOUTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... GREGORY AROUND 845 PM CDT... BURKE AROUND 900 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4347 9951 4301 9952 4302 9899 4341 9918 $$ CJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 4:03 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 21, 4:03 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 403 PM CDT THU JUN 21 2007 .DISCUSSION... BUSY MORNING AS HP SUPERCELL KICKED OUT SOFTBALL SIZED HAIL FROM NORTHERN BRULE INTO WESTERN AURORA COUNTY. SCATTERED SEVERE THUNDERSTORMS DEVELOP FARTHER EAST AND AMAZINGLY DID NOT BECOME QUITE AS ORGANIZED OVER NORTHWEST IOWA AS PREVIOUSLY THOUGHT. LOOKS LIKE LLJ MAY HAVE BEEN JUST WEAK ENOUGH AT 25 KNOTS FROM THE SOUTHWEST TO KEEP INFLOW AT A MINIMUM. TONIGHT VERY TRICKY AS OUTFLOW BOUNDARY HAS SURGED MUCH FARTHER SOUTH INTO CENTRAL NE THAN ANY MODEL HAS INDICATED. SO...WITH STRONG WAVE MOVING INTO WESTERN SD LATE THIS AFTERNOON MAIN CONVECTIVE THREAT MAY BE FARTHER SOUTH THAN THE GFS SHOWS AND A LITTLE CLOSER TO THE NAM. SEEMS LIKE SURFACE TO NEAR SURFACE CONVECTION WOULD DEVELOP OVER WESTERN NEBRASKA...WITH MORE OF AN ELEVATED THREAT FARTHER NORTH. SO...WILL CONTINUE WITH RELATIVELY HIGH POPS TONIGHT. FRIDAY ALSO BRINGS QUESTIONS AND CONCERNS AS UPPER LEVEL SUPPORT SLOW TO EXIT BUT LOW LEVELS MARGINALLY UNSTABLE...MAINLY IN THE EASTERN CWA. SO...WILL CONTINUE CHANCES SIMILAR TO GOING FORECAST. SATURDAY SHOULD SEE STABILIZING CONDITIONS WITH A PLEASANT DAY EXPECTED. WINDS WILL BEGIN TO INCREASE FROM THE SOUTHEAST ON SATURDAY NIGHT INTO SUNDAY WITH TEMPERATURES GETTING MUCH WARMER. IN THE LATTER PERIODS(MON-THU)...STILL LOOKS LIKE MONDAY WILL BE A HOT ONE WITH TUESDAY A LITTLE MORE UP IN THE AIR AS TIMING OF BOUNDARY A TOUGH CALL. WILL CONTINUE LOW POPS FOR INCOMING BOUNDARY MONDAY NIGHT INTO WEDNESDAY...BUT LEAVE THURSDAY DRY. && .AVIATION... VFR WILL PREDOMINATE WITH THUNDERSTORMS EXPECTED TO REDEVELOP OVER THE AREA. && .FSD WATCHES/WARNINGS/ADVISORIES... IA...NONE. MN...NONE. NE...NONE. SD...NONE. && 08
Hazardous weather outlook, Jun 21, 11:40 AM CDT, 8 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1140 AM CDT THU JUN 21 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1140 AM CDT THU JUN 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... SEVERE WEATHER IS EXPECTED TO CONTINUE THROUGHOUT THE DAY AND INTO THE EVENING AS A MODERATE RISK OF SEVERE WEATHER EXISTS. THE MAIN THREATS FROM THESE STORMS WILL BE HAIL AS LARGE AS TENNIS BALLS AND WIND GUSTS TO 70 MPH. AN ISOLATED TORNADO IS ALSO POSSIBLE...ESPECIALLY ACROSS NORTHWEST IOWA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE REMAINS A CHANCE FOR SEVERE THUNDERSTORMS FRIDAY MORNING AND FRIDAY AFTERNOON ACROSS MAINLY NORTHWEST IOWA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY THROUGHOUT THE DAY. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 21, 2:37 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
237 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL WEBB 42.95N 95.01W
06/21/2007 E1.00 INCH CLAY IA BROADCAST MEDIA
&&
JLAFLINLocal storm report, Jun 21, 5:46 PM CDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SIOUX FALLS SD
546 PM CDT THU JUN 21 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 AM HAIL 8 N KIMBALL 43.86N 98.96W
06/21/2007 E1.00 INCH BRULE SD PUBLIC
RELAYED THROUGH EMERGENCY MANAGEMENT.
1012 AM HAIL 12 NNE KIMBALL 43.91N 98.86W
06/21/2007 E2.00 INCH BRULE SD PUBLIC
NUMEROUS REPORTS OF GOLF BALL HAIL COVERING THE GROUND
WITH A FEW HAIL STONES CLOSER TO 2 INCHES.
1030 AM HAIL 2 NW WHITE LAKE 43.75N 98.74W
06/21/2007 E1.75 INCH AURORA SD TRAINED SPOTTER
1030 AM HAIL 3 N WHITE LAKE 43.77N 98.71W
06/21/2007 E2.00 INCH AURORA SD STORM CHASER
1035 AM HAIL WHITE LAKE 43.73N 98.71W
06/21/2007 E2.75 INCH AURORA SD TRAINED SPOTTER
1035 AM HAIL WHITE LAKE 43.73N 98.71W
06/21/2007 E4.25 INCH AURORA SD FIRE DEPT/RESCUE
1057 AM HAIL 8 W STICKNEY 43.59N 98.60W
06/21/2007 E1.75 INCH AURORA SD PUBLIC
1125 AM HAIL 3 WSW CANOVA 43.86N 97.56W
06/21/2007 E0.75 INCH MINER SD TRAINED SPOTTER
0115 PM TSTM WND GST 1 N BERESFORD 43.09N 96.78W
06/21/2007 E60.00 MPH LINCOLN SD TRAINED SPOTTER
BRANCHES DOWN ON THE NORTH SIDE OF BERESFORD
0120 PM TSTM WND DMG BERESFORD 43.08N 96.78W
06/21/2007 UNION SD TRAINED SPOTTER
SCATTERED TREES DOWN IN BERESFORD, BIGGEST WAS 2 1/2
INCHES IN DIAMETER
0145 PM HAIL HAWARDEN 43.00N 96.48W
06/21/2007 E0.88 INCH SIOUX IA TRAINED SPOTTER
0230 PM HAIL WEBB 42.95N 95.01W
06/21/2007 E1.00 INCH CLAY IA BROADCAST MEDIA
&&
CJANSENThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:56 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix, Gregory | 49 min |
| Jun 21, 9:30 PM CDT | Flash Flood Warning | FSD | Gregory | 90 min |
| Jun 21, 9:44 PM CDT | Severe Thunderstorm Warning | FSD | Charles Mix | 46 min |
| Jun 21, 10:18 PM CDT | Flash Flood Warning | FSD | Charles Mix, Douglas | 87 min |
| Jun 21, 10:51 PM CDT | Tornado Warning | FSD | Charles Mix | 24 min |
| Jun 21, 11:07 PM CDT | Severe Thunderstorm Warning | FSD | Bon Homme | 23 min |
| Jun 21, 11:25 PM CDT | Severe Thunderstorm Warning | FSD | Hutchinson | 35 min |
| Jun 21, 11:54 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 36 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.